sympathectomy side effects

Hi All:

I have been throught the progression of medications to control my ventricular tachycardia.  Sotolol lasted 2 1/2 years without an episode until a month ago.  Had 9 icd shocks in 45 minutes.  Doctor took me off sotalol and put me on amiodarone.  Nothing since then.  He has suggested doing a sympathectomy to control the VT and thus the shocks.  Does anyone know the downside to a sympathectomy?  Reserch on the internet suggest that most are happy with the procedure.  Are there any adverse side effects?  At this point I am up for anything that controls the VT and the shocks.  Thanks in advance.


2 Comments

tachycardia

by Dave H - 2019-02-07 20:52:34

Don't allow much time to pass before addressing this tachy issue.  There is a risk of "TIC." - Tachycardia Induced Cardiomyopathy. Any Doc who allows a patient to put up with an ongoing tachy issue and fails to correctly treat it should be hanged.

Amiodarone.....

by BOBTHOM - 2019-02-07 21:29:20

Careful with the Amiodarone.  It builds up over time.  Use the lowest dose possible!  I've been on it for just about a year now.  The 800mg/day starter dose almost killed me, sent my heart rate to the low 50's.  I had to push myself to get up and walk, do jumping jacks and squats to try to get heart rate back up.  Finally got the doctors to agree to my taking 200mg/day. 

You know you're wired when...

Like the Energizer Bunny, you keep going.

Member Quotes

I'm 43 and have had my pacemaker four weeks today. I'm looking forward to living another 50 years and this marvelous device inside me will help me do that.